Korean J Gastrointest Endosc.  2009 Oct;39(4):240-243.

Intramural Duodenal Hematoma following Endoscopic Epinephrine and Thrombin Injection for Bleeding Duodenal Ulcer in a Geriatric Patient with a History of Anticoagulant Drug Use

Affiliations
  • 1Department of Internal Medicine, Ilsan Paik Hospital, Inje University College of Medicine, Goyang, Korea. mdbae@paik.ac.kr

Abstract

Intramural duodenal hematoma is a rare injury of the duodenum due mainly to blunt abdominal trauma and, less commonly, a hematologic disorder, anticoagulant drug use and post-therapeutic endoscopy. Intramural duodenal hematoma following endoscopic intervention is even rarer. Patients usually present with gradual onset of vomiting and abdominal pain approximately 48 h post-injury. The hematoma usually resolves in 1~2 weeks with conservative therapy. Surgery is usually reserved for patients with suspected duodenal perforation, bile or pancreatic duct compression and inadequate resolution of the hematoma after 1~2 weeks of conservative therapy. We describe a patient with a history of anticoagulant drug use who developed intramural duodenal hematoma after endoscopic hemostasis of a bleeding duodenal ulcer. Conservative therapy produced a successful outcome.

Keyword

Intramural hematoma; Duodenum; Endoscopic hemostasis

MeSH Terms

Abdominal Pain
Bile
Duodenal Ulcer
Duodenum
Endoscopy
Epinephrine
Hematoma
Hemorrhage
Hemostasis, Endoscopic
Humans
Pancreatic Ducts
Thrombin
Vomiting
Epinephrine
Thrombin
Full Text Links
  • KJGE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr